Alert archive / Maine / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Gray, ME

July 17, 2012Cumberland County, Oxford County, York County, Maine; Carroll County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 17, 2012, 6:40 PM EDT for Cumberland County, Oxford County, York County, Maine; Carroll County, New Hampshire. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 6:40 PM EDT (22:40 UTC)
Expired
Jul 17, 2012, 7:30 PM EDT
In force
50 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Cumberland County, ME, Oxford County, ME, York County, ME, Carroll County, NH

The radar

The Portland,ME radar (KGYX), 44 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:59 PM EDTHAIL 0.75Porter, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 1:23 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS51 KGYX 172240
SVRGYX
MEC005-017-031-NHC003-172330-
/O.NEW.KGYX.SV.W.0044.120717T2240Z-120717T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
640 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN OXFORD COUNTY IN WESTERN MAINE...
  EASTERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHERN YORK COUNTY IN SOUTHWEST MAINE...
  SOUTHWESTERN CUMBERLAND COUNTY IN MAINE...

* UNTIL 730 PM EDT...

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR KEZAR FALLS...OR 12 MILES
  NORTHEAST OF OSSIPEE...AND MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CORNISH...WATERBORO...STANDISH...ALFRED...HOLLIS...BUXTON...
  GORHAM...KENNEBUNK...BIDDEFORD...SACO...OLD ORCHARD BEACH...
  SCARBOROUGH...KENNEBUNKPORT AND CAPE ELIZABETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4368 7104 4393 7099 4359 7019 4356 7019
      4353 7023 4355 7029 4352 7031 4352 7036
      4349 7038 4344 7033 4339 7042 4335 7042
      4333 7046 4333 7052
TIME...MOT...LOC 2239Z 298DEG 35KT 4378 7088

$$

CEMPA
2 follow-up statements
282 
WWUS51 KGYX 172311
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
711 PM EDT TUE JUL 17 2012

MEC017-NHC003-172320-
/O.CAN.KGYX.SV.W.0044.000000T0000Z-120717T2330Z/
OXFORD ME-CARROLL NH-
711 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CARROLL AND
EXTREME SOUTHWESTERN OXFORD COUNTIES IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CARROLL 
COUNTY UNTIL 745 PM.
 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4363 7073 4375 7062 4358 7019 4356 7019
      4353 7023 4355 7029 4352 7031 4352 7036
      4349 7038 4344 7033 4341 7039
TIME...MOT...LOC 2310Z 298DEG 37KT 4363 7055

$$

MEC005-031-172330-
/O.CON.KGYX.SV.W.0044.000000T0000Z-120717T2330Z/
YORK ME-CUMBERLAND ME-
711 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTH CENTRAL CUMBERLAND AND EAST CENTRAL YORK COUNTIES...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HOLLIS...OR 13 MILES WEST OF WESTBROOK...MOVING SOUTHEAST AT 45 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUXTON...GORHAM...BIDDEFORD...SACO...OLD ORCHARD BEACH...OCEAN
PARK...SCARBOROUGH...FERRY BEACH STATE PARK...TWO LIGHTS STATE
PARK...CRESCENT BEACH STATE PARK AND CAPE ELIZABETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4363 7073 4375 7062 4358 7019 4356 7019
      4353 7023 4355 7029 4352 7031 4352 7036
      4349 7038 4344 7033 4341 7039
TIME...MOT...LOC 2310Z 298DEG 37KT 4363 7055

$$

CEMPA
534 
WWUS51 KGYX 172326
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
726 PM EDT TUE JUL 17 2012

MEC005-031-172335-
/O.EXP.KGYX.SV.W.0044.000000T0000Z-120717T2330Z/
YORK ME-CUMBERLAND ME-
726 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUMBERLAND AND
EAST CENTRAL YORK COUNTIES WILL EXPIRE AT 730 PM EDT...

THE THUNDERSTORM WAS NO LONGER PRODUCING SEVERE WEATHER AND IS 
EXPECTED TO CONTINUE TO WEAKEN. A SEVERE THUNDERSTORM WARNING 
REMAINS IN EFFECT FOR SOUTHERN YORK COUNTY UNTIL 815 PM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4363 7073 4375 7062 4358 7019 4356 7019
      4353 7023 4355 7029 4352 7031 4352 7036
      4349 7038 4344 7033 4341 7039
TIME...MOT...LOC 2325Z 298DEG 37KT 4356 7036

$$

CEMPA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 5:16 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 17, 5:16 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
516 PM EDT TUE JUL 17 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT...BRINGING
SHOWERS AND THUNDERSTORMS TO THE AREA. ONCE THE SYSTEM CLEARS THE
COAST ON WEDNESDAY HIGH PRESSURE WILL BUILD OVER NORTHERN NEW
ENGLAND FOR THE REMAINDER OF THE WEEK. HIGH PRESSURE WILL SLIDE
EAST OVER THE WEEKEND.

&&

.NEAR TERM /TONIGHT/...
5PM UPDATE...
HAVE MADE UPDATES TO THE MAJOR FORECAST ELEMENTS INCLUDING
POPS AND TEMPERATURES AND SKY COVER. STRONG CAP AT 850MB IS
PREVENTING THUNDERSTORM DEVELOPMENT OVER MUCH OF MAINE AS SEEN BY
19Z GYX SOUNDING. IN FACT... MUCH OF THE SOUTHERN HALF OF NEW
HAMPSHIRE HAS SEEN GOOD MIXING BELOW THIS CAPPING LAYER OF WARM
AIR ALOFT. THIS IS SEEN BY INCREASING SOUTHWEST WINDS AND
TEMPERATURES WARMING QUICKLY INTO THE MID 90S... WITH A
CORRESPONDING FALL OF DEW POINTS INTO THE MID 60S. STILL PLENTY OF
INSTABILITY AVAILABLE FOR THUNDERSTORMS... AND WIND SHEAR
CONTINUES TO BE IMPRESSIVE. 19Z GYX SOUNDING SHOWED A CLASSIC
TURNING WITH HEIGHT IN THE WIND FIELD AND A 40+ KT JET AT AROUND
750 MB. THE BEST LOW LEVEL DIRECTIONAL SHEER AND IMPRESSIVE
HODOGRAPH STRUCTURE WILL CONTINUE TO BE IN MAINE... AND AREAS
WHICH ARE ABLE TO KEEP THE SOUTH OR SOUTHEAST SURFACE WINDS. AS
THUNDERSTORMS PROGRESS EASTWARD INTO NEW HAMPSHIRE AND MAINE...
THEY WILL BE MOVING INTO THIS ENVIRONMENT WHICH WILL BE FAVORABLE
FOR SUPERCELLS AND TORNADOES. HOWEVER... MOST CONVECTION HAS BEEN
LAGGING BEHIND THE TROUGH AXIS WHICH HAS SHIFTED WINDS TO THE
SOUTHWEST AT THE SURFACE. WIND SHEAR WILL CONTINUE TO BE
SUFFICIENT FOR SUPER CELLS EVEN IF LOW LEVEL DIRECTIONAL SHEAR
DECREASES BEHIND THE TROUGH AXIS. SEVERE THUNDERSTORM WATCH
CONTINUES UNTIL 9PM TO HIGHLIGHT THE THREAT FOR DAMAGING WINDS AND
HAIL... WITH ISOLATED TORNADOES AS WELL. ALSO WORTH NOTING ON THE
19Z GYX SOUNDING IS PRECIPITABLE WATER VALUES REACHING 1.86
INCHES. THIS IS VERY HIGH FOR THIS AREA AND INDICATES THE THREAT
FOR VERY HEAVY RAINFALL AND FLASH FLOODING FROM STORMS. COMBINE
THIS WITH THE TRAINING NATURE OF STORMS AND FLASH FLOODING WILL BE
A BIG CONCERN WITH THUNDERSTORMS THROUGH THE EVENING.

PREVIOUS DISCUSSION...
FRONTAL BOUNDARY SAGGING SOUTH OUT OF CANADA WILL PROVIDE THE
FOCUS FOR ORGANIZED CONVECTION THROUGH THIS EVENING. AS UPPER
LEVEL DYNAMICS APPROACH THE AREA WE WILL START TO SEE A MUCH
BETTER SHEAR ENVIRONMENT. WITH CAPE VALUES APPROACHING 3000J/KG
AND DECENT HELICITY...THERE COULD BE SOME ISOLATED TORNADOES. THE
BEST SHEAR ENVIRONMENT WILL BE NEAR THE INTERNATIONAL BORDER THIS
AFTERNOON...AND THEN SLIDE SOUTH OVER THE NEW HAMPSHIRE AND
WESTERN MAINE MOUNTAINS. WITH THE FREEZING LEVEL OVER 15K FEET AND
A WET BULB ZERO HEIGHT OF 13.5K FEET...LARGE HAIL SHOULD NOT BE A
MAJOR THREAT. EXPECT BOWING LINE SEGMENTS AND DAMAGING WINDS TO BE
THE PRIMARY THREAT. PRECIPITABLE WATER VALUES ARE UP AROUND 1.8
INCHES...SO VERY HEAVY RAIN WILL ALSO BE A PLAYER. BECAUSE OF THE
WEST TO EAST ORIENTATION OF THE BOUNDARY...WE COULD SEE SOME
TRAINING STORMS THAT DUMP A LARGE AMOUNT OF WATER IN A SHORT
AMOUNT OF TIME. FLASH FLOODING AS WELL AS URBAN AND SMALL STREAM
FLOODING WILL ALSO BE A THREAT.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
THE BOUNDARY SEEMS TO STALL OVER SOUTHERN NEW ENGLAND TOMORROW.
NEW MODEL GUIDANCE CONTINUES TO MOVE IT SOUTH AWAY FROM NORTHERN
NEW ENGLAND THOUGH...SO THE CHANCE FOR PRECIPITATION TOMORROW
SHOULD BE MINIMAL.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL SETTLE OVER NORTHERN NEW ENGLAND LATE IN THE
WEEK AND THRU MOST OF THE WEEKEND WITH PLEASANT TEMPS AND A
DRIER CANADIAN AIR MASS. AN UPPER TROF WILL APPROACH THE REGION
SUNDAY AFTERNOON POSSIBLY PRODUCING SOME SCATTERED SHOWERS. THE
TROF QUICKLY EXITS BY MONDAY FOLLOWED BY ANOTHER CANADIAN RIDGE
OF HIGH PRESSURE AND FAIR WEATHER. USED MAV TEMPS FOR DAY3 AND
THEN STAYED CLOSE TO GMOS FOR THE LATTER PERIODS.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...VFR CONDITIONS THIS EVENING WITH INTERMITTENT MVFR/IFR
CONDITIONS IN THUNDERSTORMS. EXPECT FOG TO DEVELOP TONIGHT WITH
IFR/LIFR CONDITIONS...ESPECIALLY ALONG COASTAL AREAS. VFR
CONDITIONS RETURN FOR WEDNESDAY.

LONG TERM...VFR CONDITIONS EXPECTED AS HIGH PRESSURE REMAINS IN
CONTROL OF THE WEATHER.

&&

.MARINE...
SHORT TERM...SOUTHWEST WINDS SHOULD GUST ENOUGH TONIGHT TO
WARRANT A SMALL CRAFT ADVISORY. HAVE ISSUED ONE UNTIL 6AM TOMORROW.

LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
NO FLAGS EXPECTED...WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ150-
     152>154.

&&

SYNOPSIS...POHL
NEAR TERM...KIMBLE
SHORT TERM...POHL
LONG TERM...MARINE
AVIATION...MARINE/POHL
MARINE...MARINE/POHL
Hazardous weather outlook, Jul 17, 6:09 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
609 PM EDT TUE JUL 17 2012

MEZ007-008-012-013-018-019-023-024-NHZ001>010-013-014-182215-
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
609 PM EDT TUE JUL 17 2012

...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW
HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAIN ARE POSSIBLE
THIS EVENING ACROSS NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS AND
FOOTHILLS OF WESTERN MAINE INTO TONIGHT. AN ISOLATED TORNADO IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-182215-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
609 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH STRONG GUSTY WINDS, ABRUPT WIND SHIFTS, NEAR
ZERO VISIBILITY IN HEAVY RAIN AND FREQUENT LIGHTNING STRIKES ARE
POSSIBLE FROM LATE THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 17, 5:07 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
507 PM EDT TUE JUL 17 2012

NHZ003-172145-
NORTHERN GRAFTON-
507 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORM WILL IMPACT GRAFTON COUNTY THROUGH 545 PM
EDT...

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF LISBON...OR ABOUT 5
MILES NORTHEAST OF WOODSVILLE...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LISBON...LANDAFF
CENTER...BENTON...BATH...SUGAR HILL...EASTON...LOST RIVER...
FRANCONIA...FRANCONIA NOTCH STATE PARK AND NORTH WOODSTOCK THROUGH
545 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4430 7195 4420 7142 4417 7142 4390 7155
      4389 7158 4412 7202

MJC
Special weather statement, Jul 17, 5:54 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
554 PM EDT TUE JUL 17 2012

MEZ008-009-172245-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
554 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 645 PM EDT...

AT 553 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 22 MILES WEST OF ATTEAN...OR ABOUT 21
MILES NORTH OF COBURN GORE...MOVING EAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ATTEAN...JACKMAN...LONG
POND...BRASSUA...ROCKWOOD AND MOOSEHEAD THROUGH 645 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4576 6972 4576 6978 4574 6979 4569 6977
      4565 6969 4558 6970 4554 6977 4542 6974
      4553 7071 4560 7066 4568 7056 4574 7040
      4579 7041 4579 6971

STJEAN
Local storm report, Jul 17, 6:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
629 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     HANOVER                 43.70N  72.29W
07/17/2012                   GRAFTON            NH   LAW ENFORCEMENT

            HANOVER POLICE SAY TREES ARE DOWN ALL OVER. EVENT STILL
            ONGOING.

&&

EVENT NUMBER GYX1200149

BROWN

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:03 AM EDTSmall Craft AdvisoryGYX19 hr
Jul 17, 5:54 PM EDTSpecial Weather StatementGYXSomerset51 min
Jul 17, 5:59 PM EDTSevere Thunderstorm WarningGYXOxford46 min
Jul 17, 7:21 PM EDTSevere Thunderstorm WarningGYXYork54 min
Jul 17, 7:41 PM EDTSevere Thunderstorm WarningGYXYork34 min
Jul 17, 7:46 PM EDTSpecial Weather StatementGYXKennebec44 min
Jul 17, 7:54 PM EDTSpecial Marine WarningGYX66 min
Jul 17, 5:07 PM EDTSpecial Weather StatementGYXGrafton38 min
Jul 17, 5:21 PM EDTSevere Thunderstorm WarningGYXCarroll, Coos, Grafton39 min
Jul 17, 5:57 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack, Sullivan48 min
Jul 17, 6:44 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton, Merrimack, Rockingham, Strafford and 1 more61 min

Nearby

Severe Thunderstorm Warnings in Maine, 2012Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.